Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 

 

An iterative method for elliptic problems on regions partitioned into substructures


Authors: J. H. Bramble, J. E. Pasciak and A. H. Schatz
Journal: Math. Comp. 46 (1986), 361-369
MSC: Primary 65N20; Secondary 65F10, 65N30
MathSciNet review: 829613
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Some new preconditioners for discretizations of elliptic boundary problems are studied. With these preconditioners, the domain under consideration is broken into subdomains and preconditioners are defined which only require the solution of matrix problems on the subdomains. Analytic estimates are given which guarantee that under appropriate hypotheses, the preconditioned iterative procedure converges to the solution of the discrete equations with a rate per iteration that is independent of the number of unknowns. Numerical examples are presented which illustrate the theoretically predicted iterative convergence rates.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65N20, 65F10, 65N30

Retrieve articles in all journals with MSC: 65N20, 65F10, 65N30


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1986-0829613-0
Article copyright: © Copyright 1986 American Mathematical Society